I dont know where to post this but I had a really bad case of tonsilitis with sever swelling. my doc prescribed me prednisone 6 days pack and amoxicillin and 2 days into boh the medications i broke out in a rash. They immediately made me stop taking both medications and said since my symptoms were viral they didnt need to put me on any different kinds of medicine and to just stop with everthing I was taking before. I know you are not suppose to stop taking steriods because the 6 day pack is a taper dose pack. I honestly feel like crap. Like I am going through withdrawl (withdrawal) symptoms. I feel very weak and tired my stomach is upset, no appetiti, diahrea and my insides feel like they are shaking. Since I only had a 2 day supply out of the 6 day supply of prednisone they said my side effects from stopping the steriods houldnt be bad. Unfortunately that is not true. Does anyone know how long this will last or what I can do to ease this awful feeling? I am so scared nad this is makingmy anxiety rise.... Anyone please help
You are not experiencing withdrawals, because you only took prednisone for two days. If you had been on it for a month, then that's different. Also, most of your symptoms do not match up with typical prednisone side effects. The rash was an allergic reaction, so that's why they stopped your course of treatment. Prednisone was likely given to you to ease the inflammation from tonsilitis. Since you now have nothing to ease symptoms from tonsilitis, well, THAT'S what you are experiencing, untreated full-blown tonsilitis.
And yes, your symptoms will subside when the virus that caused your tonsilitis runs its course, which is usually around two weeks. To ease the pain of tonsilitis and the dreadful indigestion you got, several times a day gargle with very warm salty water (for sore throat), and every six hours or so, drink some alka seltzer dissolved in a half-glass of water (for throat and tummy). You are shaky because you don't want to eat, so try some easy and tasty foods you prefer, like chicken noodle soup, your fav cereal, toast with butter, cheese omelet, subway sandwich, cheese cake, and a small glass of orange juice daily and some milk. Those are all tasty things, easy to digest, and will keep your strength up so you won't tremble so much, and they'll also tend to settle your stomach. Practice some deep breathing, it will help you relax.
And you might ask the doc to give you some new medicine to ease the discomfort of your tonsils and to settle your tummy, plus you need to get in another visit with him anyway, halfway through this, because tonsilitis CAN get worse. Keep an eye on your temperature, if it spikes or goes over 104, go to the ER.
I just want to add to ggreg`s response.I aggree with the fact that the symtoms (symptoms) don`t sound like they are prednisone related.However the concern with stopping the prednisone suddenly,will affect your blood sugars .I dont believe that you were on it long enough to do that.You need to complain to your dr. with a follow up visit.The tonsilitis may need some other form of treatment>if you are not allergic,take an antiinflammatory drug like motrin etc.Yhis will help with the inflamamation of the tonsils..If you have fever the you will need another form of antibiotics.Dont fear/be proactive/relax and see MD again/God Bless
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.